Alert archive / Minnesota / Small Craft Advisories in 2021
Small Craft Advisory 62, NWS Duluth, MN
NWS Duluth, MN issued this small craft advisory at Sep 15, 2021, 10:05 AM CDT. It took effect at Sep 16, 2021, 1:00 AM CDT. It was in force for 30 hr.
The area
The counties it named.
The facts
- Issued
- Sep 15, 2021, 10:05 AM CDT (15:05 UTC)
- In effect from
- Sep 16, 2021, 1:00 AM CDT
- Expired
- Sep 17, 2021, 7:22 AM CDT
- In force
- 30 hr
- Issued by
- NWS Duluth, MN
The text
As transmitted.
229 WHUS73 KDLH 151505 MWWDLH URGENT - MARINE WEATHER MESSAGE National Weather Service Duluth MN 1005 AM CDT Wed Sep 15 2021 LSZ121-145>148-150-160315- /O.NEW.KDLH.SC.Y.0062.210916T0600Z-210917T0700Z/ Chequamegon Bay-Bayfield to Oak Point WI- Duluth MN to Port Wing WI-Port Wing to Sand Island WI- Sand Island to Bayfield WI-Oak Point to Saxon Harbor WI- Outer Apostle Islands Beyond 5 NM from Mainland- 1005 AM CDT Wed Sep 15 2021 ...SMALL CRAFT ADVISORY IN EFFECT FROM 1 AM THURSDAY TO 2 AM CDT FRIDAY... * WHAT...South winds 10 to 20 kt with gusts up to 30 kt and waves 2 to 4 ft expected. * WHERE...Portions of Lake Superior. * WHEN...From 1 AM Thursday to 2 AM CDT Friday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Anyone operating a smaller vessel should avoid navigating in hazardous conditions. && $$ LSZ141>144-160315- /O.NEW.KDLH.SC.Y.0062.210916T0600Z-210916T1700Z/ Grand Marais to Taconite Harbor MN- Taconite Harbor to Silver Bay Harbor MN- Silver Bay Harbor to Two Harbors MN-Two Harbors to Duluth MN- 1005 AM CDT Wed Sep 15 2021 ...SMALL CRAFT ADVISORY IN EFFECT FROM 1 AM TO NOON CDT THURSDAY... * WHAT...South winds 10 to 20 kt with gusts up to 25 kt. Waves 1 to 3 ft expected. * WHERE...Grand Marais to Taconite Harbor MN, Taconite Harbor to Silver Bay Harbor MN, Silver Bay Harbor to Two Harbors MN and Two Harbors to Duluth MN. * WHEN...From 1 AM to noon CDT Thursday. * IMPACTS...Conditions will be hazardous to small craft. * ADDITIONAL DETAILS...Confidence in winds here is lower than normal, but given the potential for higher winds opted to issue the advisory. PRECAUTIONARY/PREPAREDNESS ACTIONS... Anyone operating a smaller vessel should avoid navigating in hazardous conditions. && $$ LSZ140-160315- /O.NEW.KDLH.SC.Y.0062.210916T0600Z-210917T1000Z/ Grand Portage to Grand Marais MN- 1005 AM CDT Wed Sep 15 2021 ...SMALL CRAFT ADVISORY IN EFFECT FROM 1 AM THURSDAY TO 5 AM CDT FRIDAY... * WHAT...Southwest winds 10 to 20 kt with gusts up to 25 kt and waves 3 to 6 ft expected. * WHERE...Grand Portage to Grand Marais MN. * WHEN...From 1 AM Thursday to 5 AM CDT Friday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Anyone operating a smaller vessel should avoid navigating in hazardous conditions. && $$
9 follow-up statements
670 WHUS73 KDLH 152055 MWWDLH URGENT - MARINE WEATHER MESSAGE National Weather Service Duluth MN 355 PM CDT Wed Sep 15 2021 LSZ121-145>148-150-160900- /O.CON.KDLH.SC.Y.0062.210916T0600Z-210917T0700Z/ Chequamegon Bay-Bayfield to Oak Point WI- Duluth MN to Port Wing WI-Port Wing to Sand Island WI- Sand Island to Bayfield WI-Oak Point to Saxon Harbor WI- Outer Apostle Islands Beyond 5 NM from Mainland- 355 PM CDT Wed Sep 15 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 1 AM THURSDAY TO 2 AM CDT FRIDAY... * WHAT...South winds 10 to 20 kt with gusts up to 30 kt and waves 1 to 3 ft expected. * WHERE...Portions of Lake Superior. * WHEN...From 1 AM Thursday to 2 AM CDT Friday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Anyone operating a smaller vessel should avoid navigating in hazardous conditions. && $$ LSZ141>144-160900- /O.CON.KDLH.SC.Y.0062.210916T0600Z-210916T1700Z/ Grand Marais to Taconite Harbor MN- Taconite Harbor to Silver Bay Harbor MN- Silver Bay Harbor to Two Harbors MN-Two Harbors to Duluth MN- 355 PM CDT Wed Sep 15 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 1 AM TO NOON CDT THURSDAY... * WHAT...Waves 1 to 3 ft expected. * WHERE...Two Harbors to Duluth MN, Taconite Harbor to Silver Bay Harbor MN, Silver Bay Harbor to Two Harbors MN and Grand Marais to Taconite Harbor MN. * WHEN...From 1 AM to noon CDT Thursday. * IMPACTS...Conditions will be hazardous to small craft. * ADDITIONAL DETAILS...Confidence in winds here is lower than normal, but given the potential for higher winds opted for the advisory. PRECAUTIONARY/PREPAREDNESS ACTIONS... Anyone operating a smaller vessel should avoid navigating in hazardous conditions. && $$ LSZ140-160900- /O.CON.KDLH.SC.Y.0062.210916T0600Z-210917T1000Z/ Grand Portage to Grand Marais MN- 355 PM CDT Wed Sep 15 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 1 AM THURSDAY TO 5 AM CDT FRIDAY... * WHAT...Southwest winds 10 to 20 kt with gusts up to 25 kt and waves 3 to 6 ft expected. * WHERE...Grand Portage to Grand Marais MN. * WHEN...From 1 AM Thursday to 5 AM CDT Friday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Anyone operating a smaller vessel should avoid navigating in hazardous conditions. && $$
844 WHUS73 KDLH 160336 MWWDLH URGENT - MARINE WEATHER MESSAGE National Weather Service Duluth MN 1036 PM CDT Wed Sep 15 2021 LSZ121-145>148-150-161545- /O.CON.KDLH.SC.Y.0062.210916T0600Z-210917T0700Z/ Chequamegon Bay-Bayfield to Oak Point WI- Duluth MN to Port Wing WI-Port Wing to Sand Island WI- Sand Island to Bayfield WI-Oak Point to Saxon Harbor WI- Outer Apostle Islands Beyond 5 NM from Mainland- 1036 PM CDT Wed Sep 15 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 2 AM CDT FRIDAY... * WHAT...South winds 10 to 20 kt with gusts up to 30 kt and waves 1 to 4 ft expected. * WHERE...Portions of Lake Superior. * WHEN...Until 2 AM CDT Friday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Anyone operating a smaller vessel should avoid navigating in hazardous conditions. && $$ LSZ141>144-161545- /O.CON.KDLH.SC.Y.0062.210916T0600Z-210916T1700Z/ Grand Marais to Taconite Harbor MN- Taconite Harbor to Silver Bay Harbor MN- Silver Bay Harbor to Two Harbors MN-Two Harbors to Duluth MN- 1036 PM CDT Wed Sep 15 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL NOON CDT THURSDAY... * WHAT...Waves 1 to 3 ft expected. * WHERE...Two Harbors to Duluth MN, Taconite Harbor to Silver Bay Harbor MN, Silver Bay Harbor to Two Harbors MN and Grand Marais to Taconite Harbor MN. * WHEN...Until noon CDT Thursday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Anyone operating a smaller vessel should avoid navigating in hazardous conditions. && $$ LSZ140-161545- /O.CON.KDLH.SC.Y.0062.210916T0600Z-210917T1000Z/ Grand Portage to Grand Marais MN- 1036 PM CDT Wed Sep 15 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM CDT FRIDAY... * WHAT...Southwest winds 10 to 20 kt with gusts up to 30 kt and waves 3 to 6 ft expected. * WHERE...Grand Portage to Grand Marais MN. * WHEN...Until 5 AM CDT Friday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Anyone operating a smaller vessel should avoid navigating in hazardous conditions. && $$
002 WHUS73 KDLH 160833 MWWDLH URGENT - MARINE WEATHER MESSAGE National Weather Service Duluth MN 333 AM CDT Thu Sep 16 2021 LSZ141>144-162045- /O.CAN.KDLH.SC.Y.0062.000000T0000Z-210916T1700Z/ /O.NEW.KDLH.SC.Y.0063.210916T1800Z-210917T0400Z/ Grand Marais to Taconite Harbor MN- Taconite Harbor to Silver Bay Harbor MN- Silver Bay Harbor to Two Harbors MN-Two Harbors to Duluth MN- 333 AM CDT Thu Sep 16 2021 ...SMALL CRAFT ADVISORY IN EFFECT FROM 1 PM THIS AFTERNOON TO 11 PM CDT THIS EVENING... * WHAT...South wind 10 to 15 kt with gusts to around 25 kt this afternoon and waves 2 to 4 feet. * WHERE...Grand Marais to Taconite Harbor MN, Taconite Harbor to Silver Bay Harbor MN, Silver Bay Harbor to Two Harbors MN and Two Harbors to Duluth MN. * WHEN...From 1 PM this afternoon to 11 PM CDT this evening. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Anyone operating a smaller vessel should avoid navigating in hazardous conditions. && $$ LSZ140-162045- /O.EXT.KDLH.SC.Y.0062.000000T0000Z-210917T0900Z/ Grand Portage to Grand Marais MN- 333 AM CDT Thu Sep 16 2021 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 4 AM CDT FRIDAY... * WHAT...South winds 15 to 20 kt with gusts up to 25 kt and waves 4 to 6 ft. * WHERE...Grand Portage to Grand Marais MN. * WHEN...Until 4 AM CDT Friday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Anyone operating a smaller vessel should avoid navigating in hazardous conditions. && $$ LSZ121-145>148-150-162045- /O.CON.KDLH.SC.Y.0062.000000T0000Z-210917T0700Z/ Chequamegon Bay-Bayfield to Oak Point WI- Duluth MN to Port Wing WI-Port Wing to Sand Island WI- Sand Island to Bayfield WI-Oak Point to Saxon Harbor WI- Outer Apostle Islands Beyond 5 NM from Mainland- 333 AM CDT Thu Sep 16 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 2 AM CDT FRIDAY... * WHAT...South winds 20 to 25 kt with gusts up to 30 kt and waves 3 to 5 ft. * WHERE...South Shore of Lake Superior. * WHEN...Until 2 AM CDT Friday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Anyone operating a smaller vessel should avoid navigating in hazardous conditions. && $$
285 WHUS73 KDLH 161601 MWWDLH URGENT - MARINE WEATHER MESSAGE National Weather Service Duluth MN 1101 AM CDT Thu Sep 16 2021 LSZ121-145>148-150-170415- /O.CON.KDLH.SC.Y.0062.000000T0000Z-210917T0700Z/ Chequamegon Bay-Bayfield to Oak Point WI- Duluth MN to Port Wing WI-Port Wing to Sand Island WI- Sand Island to Bayfield WI-Oak Point to Saxon Harbor WI- Outer Apostle Islands Beyond 5 NM from Mainland- 1101 AM CDT Thu Sep 16 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 2 AM CDT FRIDAY... * WHAT...South winds 10 to 20 kt with gusts up to 30 kt and waves 3 to 5 ft. * WHERE...Portions of Lake Superior. * WHEN...Until 2 AM CDT Friday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Anyone operating a smaller vessel should avoid navigating in hazardous conditions. && $$ LSZ141>144-170400- /O.CON.KDLH.SC.Y.0063.210916T1800Z-210917T0400Z/ Grand Marais to Taconite Harbor MN- Taconite Harbor to Silver Bay Harbor MN- Silver Bay Harbor to Two Harbors MN-Two Harbors to Duluth MN- 1101 AM CDT Thu Sep 16 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 PM CDT THIS EVENING... * WHAT...Waves 4 to 6 feet expected. Waves occasionally to 8 feet. * WHERE...Two Harbors to Duluth MN, Taconite Harbor to Silver Bay Harbor MN, Silver Bay Harbor to Two Harbors MN and Grand Marais to Taconite Harbor MN. * WHEN...Until 11 PM CDT this evening. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Anyone operating a smaller vessel should avoid navigating in hazardous conditions. && $$ LSZ140-170415- /O.CON.KDLH.SC.Y.0062.000000T0000Z-210917T0900Z/ Grand Portage to Grand Marais MN- 1101 AM CDT Thu Sep 16 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 AM CDT FRIDAY... * WHAT...Southwest winds 5 to 15 kt with gusts up to 25 kt and waves 3 to 6 ft. * WHERE...Grand Portage to Grand Marais MN. * WHEN...Until 4 AM CDT Friday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Anyone operating a smaller vessel should avoid navigating in hazardous conditions. && $$
455 WHUS73 KDLH 161817 MWWDLH URGENT - MARINE WEATHER MESSAGE National Weather Service Duluth MN 117 PM CDT Thu Sep 16 2021 LSZ121-145>148-150-170630- /O.CON.KDLH.SC.Y.0062.000000T0000Z-210917T0700Z/ Chequamegon Bay-Bayfield to Oak Point WI- Duluth MN to Port Wing WI-Port Wing to Sand Island WI- Sand Island to Bayfield WI-Oak Point to Saxon Harbor WI- Outer Apostle Islands Beyond 5 NM from Mainland- 117 PM CDT Thu Sep 16 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 2 AM CDT FRIDAY... * WHAT...South winds 10 to 20 kt with gusts up to 30 kt and waves 3 to 5 ft. * WHERE...Portions of Lake Superior. * WHEN...Until 2 AM CDT Friday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Anyone operating a smaller vessel should avoid navigating in hazardous conditions. && $$ LSZ141>144-170400- /O.CON.KDLH.SC.Y.0063.000000T0000Z-210917T0400Z/ Grand Marais to Taconite Harbor MN- Taconite Harbor to Silver Bay Harbor MN- Silver Bay Harbor to Two Harbors MN-Two Harbors to Duluth MN- 117 PM CDT Thu Sep 16 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 PM CDT THIS EVENING... * WHAT...South wind 10 to 20 knots with gusts up to 25 knots. Waves 3 to 5 ft. * WHERE...Two Harbors to Duluth MN, Taconite Harbor to Silver Bay Harbor MN, Silver Bay Harbor to Two Harbors MN and Grand Marais to Taconite Harbor MN. * WHEN...Until 11 PM CDT this evening. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Anyone operating a smaller vessel should avoid navigating in hazardous conditions. && $$ LSZ140-170630- /O.CON.KDLH.SC.Y.0062.000000T0000Z-210917T0900Z/ Grand Portage to Grand Marais MN- 117 PM CDT Thu Sep 16 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 AM CDT FRIDAY... * WHAT...Southwest winds 5 to 15 kt with gusts up to 25 kt and waves 4 to 6 ft with waves occasionally to 8 feet. * WHERE...Grand Portage to Grand Marais MN. * WHEN...Until 4 AM CDT Friday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Anyone operating a smaller vessel should avoid navigating in hazardous conditions. && $$
417 WHUS73 KDLH 162108 MWWDLH URGENT - MARINE WEATHER MESSAGE National Weather Service Duluth MN 408 PM CDT Thu Sep 16 2021 LSZ121-145>148-150-170700- /O.CON.KDLH.SC.Y.0062.000000T0000Z-210917T0700Z/ Chequamegon Bay-Bayfield to Oak Point WI- Duluth MN to Port Wing WI-Port Wing to Sand Island WI- Sand Island to Bayfield WI-Oak Point to Saxon Harbor WI- Outer Apostle Islands Beyond 5 NM from Mainland- 408 PM CDT Thu Sep 16 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 2 AM CDT FRIDAY... * WHAT...Southwest winds 10 to 20 kt with gusts up to 30 kt and waves 3 to 5 ft. * WHERE...Portions of Lake Superior. * WHEN...Until 2 AM CDT Friday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Anyone operating a smaller vessel should avoid navigating in hazardous conditions. && $$ LSZ141>144-170400- /O.CON.KDLH.SC.Y.0063.000000T0000Z-210917T0400Z/ Grand Marais to Taconite Harbor MN- Taconite Harbor to Silver Bay Harbor MN- Silver Bay Harbor to Two Harbors MN-Two Harbors to Duluth MN- 408 PM CDT Thu Sep 16 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 PM CDT THIS EVENING... * WHAT...South wind 10 to 15 knots with gusts to 25 knots, and waves 3 to 5 ft. * WHERE...Two Harbors to Duluth MN, Taconite Harbor to Silver Bay Harbor MN, Silver Bay Harbor to Two Harbors MN and Grand Marais to Taconite Harbor MN. * WHEN...Until 11 PM CDT this evening. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Anyone operating a smaller vessel should avoid navigating in hazardous conditions. && $$ LSZ140-170900- /O.CON.KDLH.SC.Y.0062.000000T0000Z-210917T0900Z/ Grand Portage to Grand Marais MN- 408 PM CDT Thu Sep 16 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 AM CDT FRIDAY... * WHAT...Southwest winds 10 to 15 kt with gusts up to 30 kt and waves 4 to 6 ft. * WHERE...Grand Portage to Grand Marais MN. * WHEN...Until 4 AM CDT Friday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Anyone operating a smaller vessel should avoid navigating in hazardous conditions. && $$
120 WHUS73 KDLH 170307 MWWDLH URGENT - MARINE WEATHER MESSAGE National Weather Service Duluth MN 1007 PM CDT Thu Sep 16 2021 LSZ121-145>148-150-170700- /O.CON.KDLH.SC.Y.0062.000000T0000Z-210917T0700Z/ Chequamegon Bay-Bayfield to Oak Point WI- Duluth MN to Port Wing WI-Port Wing to Sand Island WI- Sand Island to Bayfield WI-Oak Point to Saxon Harbor WI- Outer Apostle Islands Beyond 5 NM from Mainland- 1007 PM CDT Thu Sep 16 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 2 AM CDT FRIDAY... * WHAT...Southwest winds 10 to 15 kt with gusts up to 30 kt and waves 1 to 4 ft. * WHERE...Portions of Lake Superior. * WHEN...Until 2 AM CDT Friday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Anyone operating a smaller vessel should avoid navigating in hazardous conditions. && $$ LSZ141>144-170415- /O.CON.KDLH.SC.Y.0063.000000T0000Z-210917T0400Z/ Grand Marais to Taconite Harbor MN- Taconite Harbor to Silver Bay Harbor MN- Silver Bay Harbor to Two Harbors MN-Two Harbors to Duluth MN- 1007 PM CDT Thu Sep 16 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 PM CDT THIS EVENING... * WHAT...Waves 2 to 4 ft. * WHERE...Two Harbors to Duluth MN, Taconite Harbor to Silver Bay Harbor MN, Silver Bay Harbor to Two Harbors MN and Grand Marais to Taconite Harbor MN. * WHEN...Until 11 PM CDT this evening. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Anyone operating a smaller vessel should avoid navigating in hazardous conditions. && $$ LSZ140-170900- /O.CON.KDLH.SC.Y.0062.000000T0000Z-210917T0900Z/ Grand Portage to Grand Marais MN- 1007 PM CDT Thu Sep 16 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 AM CDT FRIDAY... * WHAT...Waves 3 to 6 ft. * WHERE...Grand Portage to Grand Marais MN. * WHEN...Until 4 AM CDT Friday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Anyone operating a smaller vessel should avoid navigating in hazardous conditions. && $$
724 WHUS73 KDLH 170827 MWWDLH URGENT - MARINE WEATHER MESSAGE National Weather Service Duluth MN 327 AM CDT Fri Sep 17 2021 LSZ146-147-150-172030- /O.NEW.KDLH.SC.Y.0064.210917T0900Z-210917T2200Z/ Port Wing to Sand Island WI-Sand Island to Bayfield WI- Outer Apostle Islands Beyond 5 NM from Mainland- 327 AM CDT Fri Sep 17 2021 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 5 PM CDT THIS AFTERNOON... * WHAT...Winds becoming west to northwest winds 15 to 20 kt with gusts around 25 kt early this morning. Waves 2 to 5 ft expected. A few gusts to 30 knots possible this morning. * WHERE...Port Wing to Sand Island WI, Sand Island to Bayfield WI and Outer Apostle Islands Beyond 5 NM from Mainland. * WHEN...Until 5 PM CDT this afternoon. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Anyone operating a smaller vessel should avoid navigating in hazardous conditions. && $$ LSZ145-171300- /O.NEW.KDLH.SC.Y.0064.210917T0827Z-210917T1300Z/ Duluth MN to Port Wing WI- 327 AM CDT Fri Sep 17 2021 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 8 AM CDT THIS MORNING... * WHAT...West to northwest winds 15 to 20 kt with gusts to 30 kt and waves 2 to 5 ft. * WHERE...Duluth MN to Port Wing WI. * WHEN...Until 8 AM CDT this morning. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Anyone operating a smaller vessel should avoid navigating in hazardous conditions. && $$ LSZ141>144-171300- /O.EXB.KDLH.SC.Y.0062.000000T0000Z-210917T1300Z/ Grand Marais to Taconite Harbor MN- Taconite Harbor to Silver Bay Harbor MN- Silver Bay Harbor to Two Harbors MN-Two Harbors to Duluth MN- 327 AM CDT Fri Sep 17 2021 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 8 AM CDT THIS MORNING... * WHAT...West to northwest winds 15 to 20 kt with gusts up to 30 kt. Waves from 2 to 4 feet. * WHERE...Grand Marais to Taconite Harbor MN, Taconite Harbor to Silver Bay Harbor MN, Silver Bay Harbor to Two Harbors MN and Two Harbors to Duluth MN. * WHEN...Until 8 AM CDT this morning. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Anyone operating a smaller vessel should avoid navigating in hazardous conditions. && $$ LSZ140-171300- /O.EXT.KDLH.SC.Y.0062.000000T0000Z-210917T1300Z/ Grand Portage to Grand Marais MN- 327 AM CDT Fri Sep 17 2021 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 8 AM CDT THIS MORNING... * WHAT...West to northwest winds 15 to 20 kt with gusts up to 30 kt. Waves from 2 to 4 feet. * WHERE...Grand Portage to Grand Marais MN. * WHEN...Until 8 AM CDT this morning. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Anyone operating a smaller vessel should avoid navigating in hazardous conditions. && $$ Melde
096 WHUS73 KDLH 171222 MWWDLH URGENT - MARINE WEATHER MESSAGE National Weather Service Duluth MN 722 AM CDT Fri Sep 17 2021 LSZ140>144-171330- /O.CAN.KDLH.SC.Y.0062.000000T0000Z-210917T1300Z/ Grand Portage to Grand Marais MN- Grand Marais to Taconite Harbor MN- Taconite Harbor to Silver Bay Harbor MN- Silver Bay Harbor to Two Harbors MN-Two Harbors to Duluth MN- 722 AM CDT Fri Sep 17 2021 ...SMALL CRAFT ADVISORY IS CANCELLED... The stronger wind has diminished. However, additional gusts around 20 knots are expected to redevelop this morning. $$ LSZ145-171330- /O.CAN.KDLH.SC.Y.0064.000000T0000Z-210917T1300Z/ Duluth MN to Port Wing WI- 722 AM CDT Fri Sep 17 2021 ...SMALL CRAFT ADVISORY IS CANCELLED... The stronger wind has diminished. However, additional gusts around 20 knots are expected to redevelop this morning. $$ LSZ146-147-150-172200- /O.CON.KDLH.SC.Y.0064.000000T0000Z-210917T2200Z/ Port Wing to Sand Island WI-Sand Island to Bayfield WI- Outer Apostle Islands Beyond 5 NM from Mainland- 722 AM CDT Fri Sep 17 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 PM CDT THIS AFTERNOON... * WHAT...West winds 15 to 20 kt with gusts around 25 kt and waves 2 to 5 ft. * WHERE...Port Wing to Sand Island WI, Sand Island to Bayfield WI and Outer Apostle Islands Beyond 5 NM from Mainland. * WHEN...Until 5 PM CDT this afternoon. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Anyone operating a smaller vessel should avoid navigating in hazardous conditions. && $$ Melde
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Duluth, MN wrote its last area forecast discussion before this small craft advisory went out at Sep 15, 6:39 AM CDT, 3 hours 26 minutes earlier.
Area forecast discussion, Sep 15, 6:39 AM CDT, 3 hours 26 minutes before
Area Forecast Discussion National Weather Service Duluth MN 639 AM CDT Wed Sep 15 2021 .DISCUSSION...(Today through Tuesday) Issued at 438 AM CDT Wed Sep 15 2021 Summary: Quiet weather is expected today with high pressure over the region. This quiet stretch won't last long, as showers and thunderstorms are expected to move in tonight and continue through tomorrow. A few storms Thursday afternoon and evening may become strong to severe. Potential hazards will be damaging winds, large hail, localized flooding, and a tornado or two. After Thursday, dry weather returns for the weekend. Next week has the potential for numerous rain chances. Quiet weather is expected today as high pressure moves eastward through southern Minnesota and into west-central Wisconsin. Patchy fog this morning will give way to mostly sunny skies. High temps today are expected to be in the low to mid 70s. Cloud cover will be on the increase this afternoon as a shortwave moves into the area. Forcing associated with this shortwave will lead to scattered showers this evening and through tonight. A few thunderstorms may also be possible, but severe weather is not expected tonight. Attention turns towards Thursday as a longwave trough shifts into the north-central CONUS. A surface cold front associated with this trough will sweep east-southeastward across the CWA in the afternoon and evening hours on Thursday. Thunderstorms are likely to develop along this front in the afternoon and move across the area. Conditions currently appear favorable for these storms to become strong to severe. Strong mid-level flow will result in 0-6km bulk shear values potentially reaching 50-60 knots by the afternoon. In addition, a robust LLJ around 40 knots will provide favorable moisture advection with dewpoints reaching the low to mid 60s. Given the very favorable shear and moisture environment, severe storms will certainly be possible. However, there is some concern regarding the amount of diurnal heating that will occur between the exit of tonight's shortwave and the arrival of the front Thursday afternoon. Model CAPE shows values around 1000-1500 J/kg in the early afternoon increasing to 1500-2000 J/kg by the late afternoon. Whether or not this instability is realized depends on the amount of clearing that occurs on Thursday morning. A fairly strong low-level cap will be in place during the early afternoon, which is when CAMs have most of the convection beginning. While it appears likely that diurnal heating will overcome the cap, this will be a potential limiting factor to keep an eye on. All severe hazards will be on the table for Thursday. Large hail associated with discrete convection will be the initial threat as mid- level lapse rates steepen due to the advection of an elevated mixed- layer into the area. As the front progresses eastward, storm mode will transition more linear. Once storm mode becomes linear, the main hazard will be damaging wind gusts. In addition, a tornado or two can't be ruled out given the potential for 0-1km SRH values of 100-200 m2/s2. Finally, localized flooding will be possible across most of the CWA due to PWAT values around 1.5 inches, which is around the 90th percentile per climatology. Most of these hazards will be in Minnesota and nearby counties in northwest Wisconsin. CIN is expected to rapidly increase after sunset, which will limit the severe potential for areas east of Bayfield and Washburn Counties. Following the cold front on Thursday, high pressure is likely to develop over the region. This will result in dry conditions this weekend. Looking ahead to next week, the CWA may see a prolonged wet period. Long-term guidance suggests that a cut-off low may develop over eastern South Dakota. This would place the CWA underneath the warm conveyor belt for several days, resulting in a good soaking rain. However, this is highly uncertain and subject to change. && .AVIATION...(For the 12Z TAFS through 12Z Thursday morning) Issued at 639 AM CDT Wed Sep 15 2021 Patchy fog in HIB is expected to dissipate shortly after sunrise. VFR conditions are expected throughout the period. A shortwave moving through tonight is likely to bring scattered showers and thunderstorms to the area. In addition, southerly winds are expected to become gusty. Strong flow aloft associated with this shortwave may result in LLWS across all terminals tonight into tomorrow morning. && .MARINE... Issued at 438 AM CDT Wed Sep 15 2021 High pressure moving south of western Lake Superior today will result in quiet conditions with mostly sunny skies and mainly southwest winds of 5 to 10 knots. Waves today will be 2 feet or less. A change in pattern comes tonight as a low pressure system moves into the area. This will result in winds tonight becoming southerly and increasing to 15-20 knots with gusts up to 30 knots. These gusty southerly winds are likely to continue into tomorrow ahead of a strong cold front. A Small Craft Advisory will likely be needed tonight into tomorrow. Expect a line of thunderstorms to cross the lake late tomorrow afternoon and evening as the cold front moves through. A few of these storms may be strong to severe, with damaging winds being the primary hazard. Highest waves tomorrow into tomorrow night will be along the North Shore from Taconite Harbor to Grand Portage with heights of 2 to 4 feet and occasional heights to 8 feet. In addition, higher waves are likely for the outer Apostle Islands on Thursday, with heights around 2 to 4 feet and occasional heights to 7 feet. The remainder of the zones are expected to see waves of 1 to 2 feet on Thursday. && .PRELIMINARY POINT TEMPS/POPS... DLH 72 57 76 53 / 10 50 60 80 INL 73 56 70 46 / 20 50 70 30 BRD 74 59 80 51 / 20 40 60 50 HYR 73 56 78 53 / 0 30 30 80 ASX 75 56 79 54 / 0 30 40 80 && .DLH WATCHES/WARNINGS/ADVISORIES... WI...None. MN...None. LS...None. && DISCUSSION...Unruh AVIATION...Unruh MARINE...Unruh
Hazardous weather outlook, Sep 15, 3:09 AM CDT, 6 hours 56 minutes before
Hazardous Weather Outlook National Weather Service Duluth MN 309 AM CDT Wed Sep 15 2021 MNZ010>012-018>021-025-026-033>038-WIZ001>004-006>009-161030- Koochiching-North St. Louis-Northern Cook/Northern Lake- North Itasca-Central St. Louis-Southern Lake/North Shore- Southern Cook/North Shore-North Cass-South Itasca-South Cass- Crow Wing-Northern Aitkin-South Aitkin-Carlton/South St. Louis- Pine-Douglas-Bayfield-Ashland-Iron-Burnett-Washburn-Sawyer-Price- 309 AM CDT Wed Sep 15 2021 This Hazardous Weather Outlook is for portions of northeast Minnesota and northwest Wisconsin. .DAY ONE...Today and Tonight Thunderstorms are possible tonight across the Northland. Severe storms are not expected. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday Severe thunderstorms are possible Thursday afternoon and evening across much of the Northland, with chances highest over northern Minnesota. Large hail and damaging wind are the main threats but a tornado can't be ruled out either. A few thunderstorms are possible Friday over portions of the Northland and again next Sunday night and Monday. .SPOTTER INFORMATION STATEMENT... Skywarn spotter activation will not be needed today or tonight. LSZ121-140>148-150-161030- Bayfield to Oak Point WI-Grand Portage to Grand Marais MN- Grand Marais to Taconite Harbor MN- Taconite Harbor to Silver Bay Harbor MN- Silver Bay Harbor to Two Harbors MN-Two Harbors to Duluth MN- Duluth MN to Port Wing WI-Port Wing to Sand Island WI- Sand Island to Bayfield WI-Oak Point to Saxon Harbor WI- Outer Apostle Islands Beyond 5 NM from Mainland- 309 AM CDT Wed Sep 15 2021 This Hazardous Weather Outlook is for portions of Lake Superior and the Nearshore waters of western Lake Superior. .DAY ONE...Today and Tonight There is a chance for thunderstorms tonight. Severe thunderstorms are not expected. Strong southerly winds will develop tonight and continue into Thursday. Conditions may become hazardous for small craft. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday Strong southerly winds will continue Thursday, especially along the South Shore. Conditions may be hazardous for small craft. Thunderstorms are possible Thursday afternoon and night. A few severe storms are possible, mainly during the late afternoon and evening. More thunderstorms are possible Sunday night into Monday. Melde More information may be obtained at the following web address: http://www.weather.gov/duluth (all lower case)
Nearby
Small Craft Advisories in Minnesota, 2021Every small craft advisory in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.